Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

AAAHH


I'm taking azithromycin for a sinus infection, had spasms of fast heart rate, unexplained previously and recently quit taking Metoprolol..

In the past hour, I've had 3 episodes of heart palpitations, all in which took my breath away.. Should I go to the eR and get this checked out? or is it a side effect of the antibiotic?

Answer Question
 
Anonymous

Asked by Anonymous at 8:44 PM on Oct. 26, 2010 in Health

Answers (7)
  • Yes, go to the ER. It is probably nothing serious, but better safe than sorry (or worse.)
    CarriePM

    Answer by CarriePM at 8:48 PM on Oct. 26, 2010

  • I would go. At least you can have an EKG done and if it's a reaction to the medication get put on something different.
    Izsarejman

    Answer by Izsarejman at 8:50 PM on Oct. 26, 2010

  • If it still happening, you should go.

    earlgrey

    Answer by earlgrey at 9:07 PM on Oct. 26, 2010

  • Absolutely -- some antibiotics can prolong the QT interval-- go to the ER ASAP. Keep us updated
    MommaofH2

    Answer by MommaofH2 at 9:17 PM on Oct. 26, 2010

  • it hasn't happened again.. the er nurse said on the phone that it makes your body work harder and that's why its happening.. There's a blizzard so I guess if it happens again, I'll go. it says on the paper about the medication about that prolong QT effect.. UGh.. It was really scary when it happened.. I hope it doesn't happen again..

    Po0okiebear69

    Answer by Po0okiebear69 at 9:48 PM on Oct. 26, 2010

  • Wow, I've been on that a number of times and never had that side effect - and I have a heart condition that causes me to have frequent palpitations some days. Now, are you the same person that posted a few days ago about quitting the metoprolol cold turkey? If you are - that right there can be a culprit. When I quit taking mine, I had more palpitations than normal for a few days. I would definitely call, but can't say I'd actually go it - and like I said, I have a heart condition so I know what's normal for my body. But if you otherwise feel fine, and you're in a blizzard, unless you start having other problems just stay put.
    Anonymous

    Answer by Anonymous at 10:20 PM on Oct. 26, 2010

  • Ha Ha.. Yes I was the person that posted about quitting metoprolol.. I suppose my heart was just confused with the antibiotic and quitting that drug.. it's been 3 1/2 days since I've stopped taking it.. The palpitations hurt and gave me the impending sense of doom.. it lasted like 5 seconds.. my blood pressure went up to 150/80 ssince i was so freaked out.. I've had normal ECG's and I'm sure.. this one would be normal if they gave me one..apparently the head squeezing wasn't a withdrawal side effect it was a sinus infection.. figures.. I still feel like I'm going to die.. but I've been a hypochondriac ... hence all the posts about the heart situations.. yikes.
    Po0okiebear69

    Answer by Po0okiebear69 at 11:09 PM on Oct. 26, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN